Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 465, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 18, 2011, 4:37 AM CDT for Barry County, McDonald County, Newton County, Missouri. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 4:37 AM CDT (09:37 UTC)
- Expired
- Aug 18, 2011, 5:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barry County, MO, McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 5:05 AM CDT | TSTM WND DMG | 3 Ene Butterfield, MO | DOWNED TREE REPORTED BLOCKING BOTH LANES OF HIGHWAY U THREE MILES EAST OF BUTTERFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3810 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS53 KSGF 180937
SVRSGF
MOC009-119-145-181030-
/O.NEW.KSGF.SV.W.0465.110818T0937Z-110818T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 AM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
EASTERN MCDONALD COUNTY IN SOUTHWEST MISSOURI...
EASTERN NEWTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 530 AM CDT.
* AT 432 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM RITCHEY TO STELLA
TO 5 MILES NORTHEAST OF PINEVILLE...MOVING SOUTHEAST AT 25 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE CASSVILLE...EXETER...FAIRVIEW...
GRANBY...PINEVILLE...PURDY...SELIGMAN...WASHBURN AND WHEATON.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3662 9447 3673 9429 3702 9425 3696 9406
3693 9406 3693 9396 3685 9369 3666 9375
3651 9387 3650 9420
TIME...MOT...LOC 0937Z 325DEG 22KT 3689 9415 3670 9417
3661 9428
WIND...HAIL 60MPH 1.00IN
$$
TERRY4 follow-up statements
784
WWUS53 KSGF 180948
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 AM CDT THU AUG 18 2011
MOC009-119-145-181030-
/O.CON.KSGF.SV.W.0465.000000T0000Z-110818T1030Z/
BARRY MO-MCDONALD MO-NEWTON MO-
448 AM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR EASTERN NEWTON...EASTERN MCDONALD AND BARRY COUNTIES...
AT 442 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES
NORTHWEST OF PIONEER TO 4 MILES SOUTHWEST OF ROCKY COMFORT TO 5 MILES
SOUTHWEST OF POWELL...MOVING SOUTHEAST AT 25 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH.
LOCATIONS IMPACTED INCLUDE CASSVILLE...EXETER...FAIRVIEW...GRANBY...
PURDY...SELIGMAN...WASHBURN AND WHEATON.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3652 9425 3664 9443 3673 9429 3702 9425
3696 9406 3693 9406 3693 9397 3685 9369
3666 9375 3651 9387 3650 9421
TIME...MOT...LOC 0948Z 325DEG 22KT 3685 9407 3667 9409
3655 9423
WIND...HAIL 60MPH 1.00IN
$$
TERRY657
WWUS53 KSGF 180959
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT THU AUG 18 2011
MOC009-119-145-181030-
/O.CON.KSGF.SV.W.0465.000000T0000Z-110818T1030Z/
BARRY MO-MCDONALD MO-NEWTON MO-
459 AM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHEASTERN NEWTON...NORTHEASTERN MCDONALD AND BARRY COUNTIES...
AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
EAST OF PIONEER TO EXETER TO 5 MILES WEST OF WAYNE...MOVING SOUTHEAST
AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE CASSVILLE...EXETER...FAIRVIEW...PURDY...
WASHBURN AND WHEATON.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
DAMAGING WINDS WITH THESE STORMS WILL OCCUR AHEAD OF ANY RAIN. DO
NOT WAIT FOR THE RAIN OR THUNDER TO START BEFORE TAKING COVER. SEEK
SHELTER INDOORS IMMEDIATELY AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3664 9422 3671 9429 3679 9424 3687 9418
3696 9407 3693 9406 3693 9397 3685 9369
3666 9375 3651 9387
TIME...MOT...LOC 0959Z 325DEG 22KT 3682 9398 3668 9391
3662 9404
WIND...HAIL 60MPH 1.00IN
$$
TERRY467
WWUS53 KSGF 181013
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 AM CDT THU AUG 18 2011
MOC119-145-181022-
/O.CAN.KSGF.SV.W.0465.000000T0000Z-110818T1030Z/
MCDONALD MO-NEWTON MO-
513 AM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON AND
NORTHEASTERN MCDONALD COUNTIES IS CANCELLED...
THE STRONGER STORMS HAVE MOVED EAST OF NEWTON AND MCDONALD COUNTIES.
THEREFORE THE WARNING HAS BEEN CANCELLED.
&&
LAT...LON 3661 9406 3672 9407 3687 9406 3693 9400
3685 9369 3666 9375 3651 9387
TIME...MOT...LOC 1012Z 319DEG 21KT 3679 9390 3665 9383
3659 9396
$$
MOC009-181030-
/O.CON.KSGF.SV.W.0465.000000T0000Z-110818T1030Z/
BARRY MO-
513 AM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR BARRY COUNTY...
AT 506 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE STRONG TO SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
PURDY TO CASSVILLE TO WAYNE...MOVING SOUTHEAST AT 25 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE CASSVILLE...EXETER...PURDY...WASHBURN AND
WHEATON.
OTHER LOCATIONS IN THE WARNING INCLUDE ROARING RIVER STATE PARK.
THIS STORM HAS RECENTLY BEEN SHOWING SIGNS OF WEAKENING AND WARNINGS
WILL BE DISCONTINUED IF THIS TREND CONTINUES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD.
&&
LAT...LON 3661 9406 3672 9407 3687 9406 3693 9400
3685 9369 3666 9375 3651 9387
TIME...MOT...LOC 1012Z 319DEG 21KT 3679 9390 3665 9383
3659 9396
WIND...HAIL 60MPH 0.88IN
$$794
WWUS53 KSGF 181022
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 AM CDT THU AUG 18 2011
MOC009-181032-
/O.EXP.KSGF.SV.W.0465.000000T0000Z-110818T1030Z/
BARRY MO-
522 AM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR BARRY COUNTY WILL EXPIRE AT
530 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3661 9406 3672 9407 3687 9406 3693 9400
3685 9369 3666 9375 3651 9387
TIME...MOT...LOC 1022Z 319DEG 21KT 3675 9385 3661 9378
3655 9391
$$
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:07 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 18, 3:07 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 307 AM CDT THU AUG 18 2011 .DISCUSSION... MAIN FOCUS THIS FORECAST PERIOD WILL BE WITH CONVECTION CHANCES. CONVECTION ONGOING EARLY THIS MORNING FROM EXTREME SOUTHEAST KANSAS AND THE SOUTHWEST CORNER OF MISSOURI INTO CENTRAL OKLAHOMA IN THE VICINITY OF A FRONTAL BOUNDARY. THIS FRONT IS EXPECTED TO BEGIN LIFTING NORTH AS A WARM FRONT TODAY AND SHOULD PUSH INTO CENTRAL MISSOURI BY TONIGHT. LOW LEVEL JET IS EXPECTED TO REALLY STRENGTHEN LATER THIS EVENING AND OVERNIGHT WITH AN UPPER LEVEL SHORTWAVE DROPPING SOUTHEAST WITHIN THE NORTHWEST FLOW REGIME. WHILE THE MAIN FOCUS FOR SEVERE WEATHER WILL REMAIN OUT IN THE CENTRAL AND NORTHERN PLAINS TODAY...IT APPEARS LIKELY THAT A THUNDERSTORM COMPLEX WILL DEVELOP TONIGHT AS THE LOW LEVEL JET REDEVELOPS AND COULD BRING THIS SOUTHEAST INTO MAINLY THE NORTHERN CWA BY 12Z FRI. BULK OF SEVERE RISK WILL LIKELY REMAIN NORTH OF THE AREA BUT MAY NEED TO WATCH FOR STRONG TO SEVERE WIND RISK ASSOCIATED WITH THIS MCS OVER CENTRAL MO TOWARDS DAYBREAK FRIDAY INTO FRIDAY MORNING. DEPENDING ON HOW THE MCS EVOLVES...COULD CAUSE PROBLEMS WITH TEMPERATURE FORECAST FOR FRIDAYS HIGHS. SOUTHWEST CWA WILL PROBABLY SEE THE LEAST INFLUENCE FROM THE MCS AND WITH VERY WARM 850 MB AIR MOVING IN FROM THE SW WILL PROBABLY SEE UPPER 90S IN THE SOUTHWEST CWA. FURTHER NORTHEAST...CLOUDS/PRECIPITATION WILL LIKELY KEEP TEMPERATURES COOLER...BUT SOME AFTERNOON SUN MAY STILL WARM TEMPERATURES A BIT. FOR NOW WILL GO AROUND 90 IN THE NORTHEAST CWA TO TAKE INTO CONSIDERATION FOR POTENTIAL CLEARING IN THE AFTERNOON. TIMING OF THESE SHORTWAVES WITHIN THE QUICK NORTHWEST FLOW ALOFT WILL BE DIFFICULT BUT WILL LIKELY REMAIN UNSETTLED WITH AT LEAST A LOW CHANCE OF RAIN EACH DAY FROM THE WEEKEND ON. AFTER FRIDAY IT APPEARS LIKELY NEARLY NORMAL TEMPERATURES FOR THIS TIME OF YEAR TO SLIGHTLY WARMER. LINDENBERG && .AVIATION... FOR THE 06Z TAFS...VFR EARLY TONIGHT WITH MVFR VIS FOR EARLY IN THE MORNING AROUND SUNRISE FOR A COUPLE HOURS WITH LIGHT FOG AT ALL TERMINALS POSSIBLE. OTHERWISE MOSTLY CLEAR SKIES AND LIGHT EASTERLY WINDS SHIFTING TO SOUTHERLY BY MIDDAY THURSDAY. GRIFFIN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 17, 7:48 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 748 PM CDT WED AUG 17 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 748 PM CDT WED AUG 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... AN ISOLATED THUNDERSTORM OR TWO WILL BE POSSIBLE OVERNIGHT WITH THE RISK FOR OCCASIONAL LIGHTNING...BRIEF HEAVY DOWNPOURS...AND GUSTY WINDS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS EXTREME SOUTHEAST KANSAS AN PORTIONS OF SOUTHWEST MISSOURI THURSDAY...MAINLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. A FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT...MAINLY THURSDAY AFTERNOON...WITH DAMAGING WIND GUSTS AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP ACROSS PORTIONS OF NEBRASKA AND KANSAS LATE THURSDAY AFTERNOON AND MOVE SOUTHEAST TOWARDS THE OUTLOOK AREA. THIS SYSTEM WILL HAVE THE POTENTIAL TO AFFECT MUCH OF THE OUTLOOK AREA LATE THURSDAY NIGHT INTO FRIDAY. A FEW SEVERE THUNDERSTORMS CANNOT BE RULED OUT WITH THIS SYSTEM WITH DAMAGING WIND GUSTS THE PRIMARY RISK. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...LEADING TO A LIMITED FLASH FLOOD RISK ACROSS CENTRAL MISSOURI. A FEW ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE AT TIMES DURING THE UPCOMING WEEKEND. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS MUCH OF THE REGION FOR THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GRIFFIN
In the hours before
Special weather statement, Aug 18, 4:22 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CDT THU AUG 18 2011
MOZ101-181000-
MCDONALD MO-
422 AM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 500 AM
CDT...
AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF ANDERSON...OR 5 MILES NORTH OF
PINEVILLE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ANDERSON...GOODMAN...LANAGAN...PINEVILLE
AND POWELL.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3660 9448 3676 9441 3676 9433 3671 9408
3649 9407
TIME...MOT...LOC 0923Z 290DEG 18KT 3666 9433
TERRYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:22 AM CDT | Special Weather Statement | SGF | McDonald | 38 min |
| Aug 18, 7:49 AM CDT | Dense Fog Advisory | SGF | Benton, Camden, Hickory, Maries, Miller, Morgan and 1 more | 71 min |
| Aug 18, 8:11 AM CDT | Special Weather Statement | SGF | Howell | 64 min |
| Aug 18, 8:16 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.